Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 76, NWS San Angelo, TX

June 24, 2007Throckmorton County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 24, 2007, 4:48 AM CDT for Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 4:48 AM CDT (09:48 UTC)
Expired
Jun 24, 2007, 7:45 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 240951
FFWSJT
TXC447-241245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 AM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 745 AM CDT

* AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 10 MILES NORTHWEST OF
  ELBERT...OR ABOUT 13 MILES NORTH OF THROCKMORTON...MOVING EAST 
  SLOWLY AT LESS THAN 5 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER   
  MAINLY RURAL AREAS IN NORTHEAST THROCKMORTON COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES ESPECIALLY AT NIGHT WHEN IT 
IS HARD TO RECOGNIZE FLOODED ROADS. WHEN ENCOUNTERING FLOODED ROADS 
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE 
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
ROAD. 

LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896

$$
3 follow-up statements
000 
WGUS74 KSJT 241027
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 AM CDT SUN JUN 24 2007

TXC447-241245-
THROCKMORTON TX-
523 AM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHEASTERN THROCKMORTON COUNTY...

AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE 
STORMS WERE LOCATED BETWEEN ELBERT AND HIGHWAY 183...OR ABOUT 10 
MILES NORTH OF THROCKMORTON...MOVING SOUTHEAST AT 5 MPH.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.  THIS HEAVY RAIN WILL LIKELY FLOOD LOW LYING 
AREAS...AND SECONDARY ROADS IN NORTHEAST THROCKMORTON COUNTY.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896

$$

26
000 
WGUS74 KSJT 241039
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 AM CDT SUN JUN 24 2007

TXC447-241245-
THROCKMORTON TX-
535 AM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHEASTERN THROCKMORTON COUNTY...

AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE 
STORMS WERE LOCATED BETWEEN ELBERT AND HIGHWAY 183...OR ABOUT 
8 MILES NORTHEAST OF THROCKMORTON...MOVING SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN IS ON THE MOVE AND ALSO HAD 
DECREASED IN INTENSITY.  THESE STORMS WILL MOVE ACROSS ELBERT.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH IS POSSIBLE IN THE 
ELBERT AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896

$$

26
000 
WGUS74 KSJT 241152
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 AM CDT SUN JUN 24 2007

TXC447-241201-
THROCKMORTON TX-
651 AM CDT SUN JUN 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
THROCKMORTON COUNTY...

ALTHOUGH THE RAIN HAS ENDED...RUNOFF FROM THE HEAVY RAINS COULD 
FLOOD LOW LYING AREAS.  BEWARE OF FLOOD PRONE AREAS IF YOU PLAN TO 
BE ON THE ROAD THIS MORNING.  

LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:26 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 24, 3:26 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 AM CDT SUN JUN 24 2007

.SHORT TERM...
THE CONVECTION TO THE WEST AND NORTH WILL CONTINUE TO DISSIPATE
...HOWEVER SOME RAIN MAY MAKE IT INTO THE BIG COUNTRY. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
AS A WEAK UPPER LEVEL TROUGH CONTINUES TO HANG AROUND...WITH THE
HIGHER POPS ACROSS THE EASTERN BIG COUNTRY...THE HEARTLAND AND
NORTHWEST HILL COUNTRY. THE WEAK UPPER LEVEL TROUGH WILL ALSO
BRING INCREASED CLOUD COVERAGE WHICH WILL HELP KEEP TEMPERATURES
SLIGHTLY BELOW NORMAL.

.LONG TERM...
THE WEAK UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE AREA
THROUGH MIDWEEK. THE COMBINATION OF THE UPPER LEVEL TROUGH AND A
SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS...CURRENTLY HAVE 30 TO 40 POPS ACROSS THE
FORECAST AREA...WITH THE HIGHEST POPS ACROSS THE EASTERN BIG
COUNTRY...THE HEARTLAND AND NORTHWEST HILL COUNTRY. BY THE END OF
THE WEEK A DRIER PATTERN EMERGES AS AN UPPER LEVEL RIDGE BEGINS TO
INFLUENCE THE AREA...HAVE LOWERED POPS SLIGHTLY. THE RIDGE WILL ALSO
BRING MORE SUMMERTIME TEMPERATURES...WITH AFTERNOON HIGHS IN THE
LOWER 90S AND OVERNIGHT LOWS IN THE LOWER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 85  68  86  69 /  20  20  30  20
SAN ANGELO 	 88  69  88  71 /  20  20  20  20
JUNCTION 	 86  70  85  72 /  20  20  30  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/28
Hazardous weather outlook, Jun 23, 2:11 PM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 PM CDT SAT JUN 23 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
211 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO
TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO THE BEGINNING OF
NEXT WEEK...SO THE POSSIBILITY OF WIDELY SCATTERED SHOWERS AND
STORMS WILL CONTINUE. A DISTURBANCE ALOFT IS FORECAST TO MOVE
WESTWARD TOWARD WEST CENTRAL TEXAS BY THE MIDDLE OF NEXT WEEK.
THIS WILL INCREASE THE CHANCE AND COVERAGE OF SHOWERS AND STORMS.
THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.